MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251160
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter device was used during a ureteral dilation procedure performed on (b)(6) 2023.During the procedure, the balloon ruptured even though it was inflated to 12 atmospheric pressures (atm) only.The procedure was completed with another uromax ultra dilation balloon catheter device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon ruptured.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon ruptured.Block h10: investigation result the returned uromax ultra balloon device was analyzed, and a visual evaluation noted that the balloon was not folded indicating that the device was subject to positive pressure.It was also noted that the device was attached to an encore inflation unit.Additionally, positive pressure was applied, and liquid was observed to be leaking from the balloon pinhole located at approximately 25mm proximal of the distal markerband.A visual and tactile analysis revealed that there were no problems found to the shaft, markerband and the tip of the device.Based on the available information, there was no evidence of a manufacturing issue, design or user issue which could have caused the complaint.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.The use of this uromax device suggests the requirement for dilation.The device may have encountered difficult patient anatomy such as stenosis, tortuosity or a ureteral stone which would have contributed to the pinhole in the balloon material.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18096718
Report Number2124215-2023-61966
Device Sequence Number20186992
Product Code KOE
UDI-Device Identifier08714729341246
UDI-Public08714729341246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberM0062251160
Device Catalogue Number225-116
Device Lot Number0029566001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown